Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

Karissa: Tapering off Pristiq


Karissa

Recommended Posts

Hello all Pristiq haters. I actually loved what the drug did for me as it eliminated my anxiety all together. I had no panic attacks while I was taking it and it eliminated my apparent compulsion to chew the inside lining of my mouth, but after a few months of treatment I couldn't help but notice that I was now compulsively running my tongue against my bottom teeth all day long to the point where my teeth were hurting by day's end. Also, I decided that since I wasn't on birth control anymore and could get pregnant I needed to get off the medicine as soon as possible. So I googled it and ended up here a couple of months ago and got REALLY really mad when I realized that Pfizer had basically trapped millions of people on a medication since they didn't build in a plan to withdraw it safely and comfortably. Somewhere here I saw a post that referenced some Dr. Bob or some-such who suggested cutting the tablets into the desired dose and encapsulating it within enteric-coated capsules, so that got me thinking. I called a couple of local mainstream pharmacies and at least one formulary asked about that method and was told by each that they COULD NOT recommend cutting the tablets at all since they are time-release coated. More frustration and anger. Big pharma REALLY isn't helping us out here. In fact, if one is prone to conspiracy theories, this smacks of conspiracy to bolster drug sales by basically getting people onto a medicine they will have a tough time getting off of.

 

But I digress. I wanted to join on here to tell you the suggestion of cutting the tabs into the desired reduced dose and putting them into enteric-coated capsules WORKS! Look for a probiotic or something at the pharmacy or health food store that says it's in enteric-coated capsules. Use a knife or your fingernail to break the seal around the capsule and open it. Pour out the contents (keep some if you want to benefit from the probiotic as well, it won't hurt) and place the dose into the capsule and close it up tightly. Here's how I have gone about coming off 50mg daily:

 

starting 3/17/12 I reduced my dose to 37.5mg for 5 days

starting 3/22/12 I reduced my dose to 25mg for 6 days (forgot to reduce further after 5 days)

starting 3/28/12 I reduced my dose to 12.5mg and will continue on that until my current bottle is finished and then I will stop.

 

I have experienced only mild headaches which are nothing compared to the headaches I had after missing just one 50mg dose last month. I have had no brain zaps and very mild dizziness that could or could not be attributed to this withdrawal. Since my anxiety seems to peak at nighttime, I added 2 capsules of GABA to my nighttime routine so help me settle and remain calm.

 

So best of luck to you guys. I am super peeved with Pfizer and when I tried to send a nastygram message to complain about this issue through their website and it didn't go through. Convenient, huh? Jerkfaces. I think it's time to create a change.org petition to see if we can push Pfizer to do something to actually HELP people rather than just lining their pockets.

 

Karissa

Link to comment
  • Administrator

Thanks, Karissa. I moved your post here because it introduces your own situation.

 

Yes, for some reason, that you can cut Pristiq tablets up is a trade secret. See Tips for tapering off Pristiq (desvenlafaxine)

 

(You might phone Pfizer and tell them what you think of the lack of Pristiq dosages for tapering.)

 

Very clever of you to figure out how to get enteric capsules! They're not available empty, for the consumer.

 

However, the coating on Pristiq is a time-release coating. This is not strictly an enteric coating. Presumably it does something to gradually release Pristiq. An enteric coating merely prevents the release of the drug in the stomach. It can be absorbed quickly when it travels a little further, into the small intestine.

 

In any case, it's great you figured out how to taper and so far it's working for you. On this site, we'd consider yours a fairly fast taper. Many people can tolerate this. If you get any serious side effects, you might consider tapering more slowly.

 

Please check in here, add to your Intro topic, and let us know how you're doing as your taper proceeds. Maybe shortly you can add your experience to our Recovery stories.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Karissa-

 

Welcome! You've joined a fantastic group of survivors! We welcome hearing more about your progress.

 

Elizabeth

Years:150mg Wellbutrin (to concentrate) 20-30 mg Celexa (rumination).

CT 8/2011 during a pregnancy attempt under MD orders. (Idiot!!!) Pregnancy hormones allowed it.

Felt great with 6 mg of melatonin per night to sleep plus preggo hormones-didn't last:(

Best time of my life. Botched IVF in Dec 2011.Stress.

Bone chilling exhaustion and told to go back on celexa and wellbutrin.

4/9/2012 Back on celexa wb for some relief, wb gave me heart palps so dropped and only need 6.6 mg celexa and 1/4 melatonin pill...IMPROVEMENT because my doses are much lower!

REMEMBER to get your thyroid and hormones checked/out of whack ones can appear LIKE MOOD DISORDERS!!

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy